Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 163, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2013, 12:09 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2013, 12:09 PM MST (19:09 UTC)
- Expired
- Aug 25, 2013, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WGUS55 KVEF 251909
FFWVEF
AZC015-252215-
/O.NEW.KVEF.FF.W.0163.130825T1909Z-130825T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1209 PM MST SUN AUG 25 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 315 PM MST.
* AT 1159 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 19 MILES SOUTHWEST OF TEMPLE
BAR CAMPGROUND...OR 24 MILES SOUTHEAST OF BOULDER CITY...MOVING
NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
TEMPLE BAR CAMPGROUND.
TEMPLE BAR ACCESS ROAD.
DETRITAL WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3582 11456 3606 11452 3607 11438 3604 11428
3595 11422 3582 11423 3569 11436 3571 11454
$$
BP2 follow-up statements
458
WGUS75 KVEF 251940
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1240 PM MST SUN AUG 25 2013
AZC015-252215-
/O.CON.KVEF.FF.W.0163.000000T0000Z-130825T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1240 PM MST SUN AUG 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR WEST
CENTRAL MOHAVE COUNTY...
AT 1230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR TEMPLE BAR CAMPGROUND...OR 30 MILES EAST OF BOULDER
CITY...MOVING NORTH AT 20 MPH.
AN AUTOMATED STATION ON THE TEMPLE BAR ACCESS ROAD NEAR MILE POST 8
HAS REPORTED NEARLY FOUR TENTHS OF AN INCH OF RAIN IN THE PAST 30
MINUTES. AN ESTIMATED ONE INCH HAS FALLEN NEAR TEMPLE BAR MARINA.
LOCATIONS IMPACTED INCLUDE...
TEMPLE BAR ACCESS ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3582 11456 3606 11452 3607 11438 3604 11428
3595 11422 3582 11423 3569 11436 3571 11454
$$
BP416
WGUS75 KVEF 252134
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 PM MST SUN AUG 25 2013
AZC015-252142-
/O.CAN.KVEF.FF.W.0163.000000T0000Z-130825T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
234 PM MST SUN AUG 25 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL MOHAVE
COUNTY...
THE THREAT OF HEAVY RAIN AND FLASH FLOODING HAS ENDED AROUND TEMPLE
BAR. THE FLASH FLOOD WARNING WILL BE CANCELLED.
LIGHT TO MODERATE RAIN WILL IS POSSIBLE AROUND TEMPLE BAR AND
ALONG THE ACCESS ROAD THROUGH THE AFTERNOON.
LAT...LON 3582 11456 3606 11452 3607 11438 3604 11428
3595 11422 3582 11423 3569 11436 3571 11454
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 8:48 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 25, 8:48 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 848 AM PDT SUN AUG 25 2013 .SYNOPSIS...MOISTURE FROM TROPICAL DEPRESSION IVO IS EXPECTED TO PUSH NORTH ACROSS MUCH OF THE AREA THROUGH MONDAY RESULTING IN A SIGNIFICANT RAIN EVENT OVER PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. THE HIGHEST THREAT OF HEAVY RAIN WILL BE OVER MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. MOISTURE IS FORECAST TO REMAIN OVER THE EASTERN HALF OF THE FORECAST AREA FOR MUCH OF THE WEEK RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES BELOW NORMAL THROUGH MONDAY AND THEN INCREASE TO AROUND NORMAL BY MID WEEK. && .UPDATE...MOISTURE IS INCREASING THIS MORNING. RADAR SHOWED LIGHT TO MODERATE SHOWERS SPREADING NORTH INTO SOUTHERN MOHAVE COUNTY AND A COUPLE OF GAGES INDICATED FOUR HUNDREDTHS OF AN INCH AS OF 840 AM. 12Z MODELS STILL SHOW PLENTY OF INSTABILITY OVER THE CENTRAL AND EASTERN PART OF THE FORECAST AREA BUT THE DEEPEST MOISTURE LOOKS TO BE DELAYED UNTIL TONIGHT. HOWEVER WITH THE JET OVERHEAD AND PLENTY OF INSTABILITY OUR CURRENT POPS AND THE FLASH FLOOD WATCH STILL LOOK PRETTY GOOD FOR TODAY. THE ONLY THING THAT NEEDED UPDATING WAS SKY COVER TO DELAY THE INCREASE WESTWARD THIS MORNING. -HARRISON- && .PREV DISCUSSION... 350 AM PDT SUN AUG 25 2013 .SHORT TERM...MODELS CONTINUE TO SHOW INCREASED MOISTURE ADVECTION OUT OF THE SOUTH TODAY THROUGH MONDAY WITH PWATS ON AVERAGE NEAR 1.5 INCHES BY MONDAY AFTERNOON...POTENTIALLY 2 INCHES ACROSS THE SOUTHERN EDGE OF THE FORECAST AREA. THE ONLY CHANGE TO THE FORECAST WAS TO DECREASE SHOWER/THUNDERSTORM CHANCES FOR THIS MORNING AS TIMING BEEN PUSHED BACK SLIGHTLY BUT OUTSIDE OF THAT THE INHERITED FORECAST WAS RIGHT ON TARGET. WITH A LARGE PERCENTAGE OF THE AREA STARTING OFF WITH MINIMAL CLOUD COVERAGE TODAY... THUNDERSTORMS MAY START SLIGHTLY SOONER AS WE REACH THE CONVECTIVE TEMPERATURES EARLIER. ONCE WE GET GOING...EXCELLENT DYNAMICS AND PLENTY OF MOISTURE WILL LEAD TO WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS TODAY. IN ADDITION TO THE INCREASED FLASH FLOOD THREAT...SOME STORMS MAY BE SEVERE AS WE SAW YESTERDAY WITH ENOUGH SHEAR ALOFT AND A WBZ TEMP NEAR 13KFT. MONDAY IS EXPECTED TO HAVE VERY SIMILAR CONDITIONS...OUTSIDE OF THE INFLUENCE OF ANY MCVS LEFT OVER FROM TODAYS ACTIVITY. .LONG TERM...TUESDAY THROUGH SATURDAY...THE MOST NOTEWORTHY CHANGE TO THE FORECAST DURING THIS PERIOD WAS TO SPREAD 20-30 POP VALUES ACROSS ALL OF INYO...ESMERALDA AND CENTRAL NYE COUNTIES ON TUESDAY. THIS IS DUE TO GOOD MODEL AGREEMENT THAT THE RESIDUAL MOISTURE FROM TROPICAL DEPRESSION IVO WILL NOW BE PULLED UP A LITTLE FARTHER WEST THAN PREVIOUSLY INDICATED MONDAY INTO TUESDAY. MEANWHILE...FAIRLY DEEP MOISTURE WILL REMAIN IN PLACE ACROSS THE REST OF THE AREA. DRIER SOUTHWEST FLOW IS FORECAST TO SPREAD ACROSS NORTHERN INYO COUNTY AND WEST CENTRAL NEVADA WEDNESDAY BUT MOIST AND UNSTABLE CONDITIONS WILL PERSIST ELSEWHERE INTO NEXT WEEKEND. IN FACT...AN ADDITIONAL LARGE PUSH OF MOISTURE IS NOW INDICATED BY BOTH THE GFS AND ECMWF LATE THURSDAY INTO FRIDAY ASSOCIATED WITH AN INVERTED TROUGH LIFTING FROM NORTHWEST MEXICO TOWARD SOUTHERN NEVADA. ITS ORIGIN WILL BE FROM A TROPICAL SYSTEM EXPECTED TO SPIN UP IN THE NEXT 48 HOURS IN THE GULF OF MEXICO WEST OF THE YUCATAN PENINSULA. A FAIRLY STRONG CLOSED LOW IS THEN FORECAST TO MOVE ACROSS THE PACIFIC NORTHWEST SATURDAY BUT IT SHOULD NOT HAVE MUCH SCOURING EFFECT ON OUR AREA AND MOIST AND UNSTABLE CONDITIONS WILL REMAIN THROUGH NEXT WEEKEND WITH TEMPERATURES GENERALLY NEAR NORMAL. && .AVIATION...FOR MCCARRAN...A CLEAR SKY EARLY THIS MORNING WILL GIVE WAY TO INCREASING CLOUDS WITH SHOWERS AND THUNDERSTORMS LIKELY DEVELOPING AFTER 21Z. PERIODS OF MODERATE TO HEAVY RAIN POSSIBLE THROUGHOUT THE AFTERNOON AND TONIGHT. CIGS MAY DROP TO AS LOW AS 4-5KFT DURING PERIODS OF MORE INTENSE PRECIPITATION. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHOWERS AND THUNDERSTORMS WILL SPREAD FROM SOUTH TO NORTH OVER MUCH OF THE REGION EXCEPT NORTHERN INYO COUNTY AND WEST CENTRAL NEVADA...WITH PERIODS OF MODERATE TO HEAVY RAIN POSSIBLE FROM LATE THIS MORNING THROUGH TONIGHT. CIGS MAY DROP TO AS LOW AS 4-5KFT DURING PERIODS OF MORE INTENSE PRECIPITATION. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NVZ015>022. AZ...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR AZZ001>003-036. CA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CAZ523>527. && KENNEDY/ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 25, 4:41 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 441 AM PDT SUN AUG 25 2013 AZZ001>003-036-CAZ522>527-NVZ015>022-260100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 441 AM PDT SUN AUG 25 2013 /441 AM MST SUN AUG 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT TROPICAL DEPRESSION IVO MOVING UP THE WEST COAST OF SOUTHERN BAJA WILL PUSH SIGNIFICANT MOISTURE INTO THE TRI-STATE REGION TODAY. THIS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. THIS WILL INCREASE THE POTENTIAL FOR EXTENSIVE FLASH FLOODING TODAY AND TONIGHT ACROSS CLARK...SOUTHERN NYE...MOHAVE AND SAN BERNARDINO COUNTIES WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE TROPICAL DEPRESSION IS EXPECTED TO DISSIPATE NEAR THE BAJA SPUR... BUT MOST OF THE MOISTURE WITH IT WILL BE PULLED ACROSS THE REGION MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST KEEPING AN ELEVATED THREAT OF FLASH FLOODING THROUGH MONDAY EVENING. ONCE IN PLACE...MOIST AND UNSTABLE AIR WILL LINGER TUESDAY THROUGH SATURDAY FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH LOCALIZED HEAVY RAIN SHOWERS AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND MONDAY IN CLARK... SOUTHERN NYE...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-NVZ014-260100- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- 441 AM PDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST INYO AND CENTRAL NYE COUNTIES THIS AFTERNOON AND TONIGHT. LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER A SIMILAR AREA MONDAY THEN COVERAGE WILL EXPAND ACROSS NORTHERN INYO AND ESMERALDA COUNTIES TUESDAY AS RESIDUAL MOISTURE FROM TROPICAL DEPRESSION IVO MOVES OVERHEAD. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:20 AM MST | Areal Flood Advisory | VEF | Mohave | 115 min |
| Aug 25, 2:14 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.